Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 27, 2014, 4:04 PM EDT for Greene County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 27, 2014, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Greene County, GA
The radar
The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
106 WWUS82 KFFC 272004 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 404 PM EDT FRI JUN 27 2014 GAZ050-051-272030- 404 PM EDT FRI JUN 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS IN TALIAFERRO AND GREENE COUNTIES UNTIL 430 PM EDT... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WOODVILLE...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TALIAFERRO AND GREENE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PENFIELD...WOODVILLE...JACKSONVILLE... UNION POINT...ROBINSON...VEAZEY AND SILOAM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3352 8289 3345 8316 3368 8319 3370 8305 TIME...MOT...LOC 2005Z 344DEG 9KT 3364 8313 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:37 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 27, 3:37 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT FRI JUN 27 2014 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS ACROSS THE STATE. THERE IS NOT AS MUCH OVERAGE AS YESTERDAY BUT THESE STORMS ARE STILL DROPPING QUITE A BIT OF RAIN WHERE THEY ARE LOCATE. SOME OF THE STRONGER STORMS HAVE PUMPED OUT 1 TO 1.5 INCHES OF RAIN OVER THE PAST FEW HOURS. LIKE YESTERDAY THEY SHOULD START TO DIMINISH AROUND SUNSET AND CONTINUE ERODING THROUGH MIDNIGHT. THESE STORMS ARE ASSOCIATED WITH A WEAK SHORT WAVE THAT WILL CONTINUE TO MOVE ACROSS THE CWA THROUGH SATURDAY. THE MODELS ARE STILL HAVING A HARD TIME PICKING UP ON SOME OF THE WEAK DISTURBANCES SO IT IS MAKING IT A BIT DIFFICULT TO FORECAST THIS PATTERN...BUT THEY DO HAVE A GOOD HANDLE ON THE OVER ALL BIG PICTURE. WILL CONTINUE WITH PERSISTENCE WITH A CLASSIC DIURNALLY DRIVEN FORECAST. TEMPS IN THE SHORT TERM WILL STAY MAINLY IN THE MID 60S AND LOWER 70S AT NIGHT AND IN THE 80S AND 90S DURING THE DAY. .LONG TERM /SUNDAY THROUGH FRIDAY/... PREVIOUS FORECAST ON TRACK AS WAS DISCUSSION SHOWN BELOW IN DESCRIBING WHAT IS SHAPING UP TO BE A TRADITIONAL SUMMERTIME PATTERN FOR THE AREA WITH NOTHING TO LATCH ONTO TO DIFFERENTIATE BETWEEN THE BETTER CONVECTIVELY ACTIVE DAYS. HAVE THEREFORE MADE VERY LIMITED CHANGES TO THE EXTENDED WITH THIS FORECAST CYCLE. && .PREV DISCUSSION... /ISSUED 133 PM EDT FRI JUN 27 2014/ LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED AT 256 AM EDT FRI JUN 27 2014/ NOT A PARTICULARLY DISTINCT PATTERN THROUGH THE EXTENDED FORECAST PERIOD. WEAK UPPER RIDGING BUILDS IN OVER THE WEEKEND INTO EARLY NEXT WEEK...BUT IS FAR FROM DOMINATING. WITH AMPLE MOISTURE PERSISTING ACROSS THE REGION...A MAINLY DIURNAL ISOLATED TO SCATTERED CONVECTION PATTERN APPEARS REASONABLE. THE UPPER FLOW FLATTENS BY MID-WEEK IN RESPONSE TO UPPER TROUGHING ACROSS THE GREAT LAKES AND OHIO VALLEY... BUT I DO NOT SEE A SIGNIFICANT FOCUS FOR A MAJOR INCREASE IN PRECIPITATION COVERAGE AT THIS TIME AND I HAVE CONTINUED THE ISOLATED/SCATTERED DIURNAL CONVECTION THEME THROUGH THE PERIOD. TEMPERATURES WILL BE NEAR SEASONAL NORMALS...BUT IT APPEARS THAT AFTERNOON HIGHS SHOULD TREND TOWARD SLIGHTLY ABOVE NORMAL THROUGH MUCH OF THE PERIOD. 20 AVIATION... 18Z UPDATE... SHOWERS AND ISOLATED THUNDERSTORMS POPPING UP ACROSS THE AREA THIS AFTERNOON AS EXPECTED. SHOULD START SEEING MORE COVERAGE OVER THE NEXT FEW HOURS WITH STORMS EXPECTED TO AFFECT THE TAF SITES BETWEEN 19-23Z. WINDS EXPECTED TO STAY OUT OF THE W TO NW THROUGH 12Z IN THE 5-10KT RANGE WITH HIGHER GUT TO 20KT IN AND AROUND TSRA DEVELOPMENT. WINDS EXPECTED TO SHIFT BRIEFLY TO THE NE AROUND SUNRISE THEN SWITCH BACK TO THE NW BY 16Z SAT. VSBYS AND CEILINGS EXPECTED TO STAY VFR AS WELL EXCEPT WILL SE SOME MVFR READING IN AND AROUND CONVECTIVE STORMS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 91 69 91 / 60 40 30 30 ATLANTA 72 89 71 90 / 60 40 20 30 BLAIRSVILLE 65 82 63 86 / 60 50 30 30 CARTERSVILLE 68 89 66 90 / 60 50 20 30 COLUMBUS 73 93 72 94 / 40 30 20 30 GAINESVILLE 71 88 69 89 / 60 50 30 30 MACON 70 94 71 94 / 40 30 20 30 ROME 69 89 68 90 / 60 50 20 30 PEACHTREE CITY 69 90 67 91 / 50 40 20 30 VIDALIA 72 95 72 94 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....DEESE AVIATION...01
Hazardous weather outlook, Jun 27, 3:49 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 PM EDT FRI JUN 27 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-282000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 349 PM EDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WITH SOME STRONG STORMS POSSIBLE WITH LOCALIZED FLOODING. WEATHER HAZARDS EXPECTED... LOCALLY HEAVY RAIN...STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND POSSIBLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH THURSDAY... MAINLY IN THE AFTERNOONS AND EVENINGS. SOME STORMS MAY BE STRONG. THE MOST LIKELY HAZARDS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING... LOCALLY HEAVY RAIN...AND POSSIBLY SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF STRONG TO SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 27, 2:26 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT FRI JUN 27 2014
GAZ006>008-015-271945-
226 PM EDT FRI JUN 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION...LUMPKIN...
FANNIN AND GILMER COUNTIES UNTIL 345 PM EDT...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORMS OVER HAWK MOUNTAIN SHELTER...MOVING EAST AT 5 MPH.
DOPPLER RADAR HAS INDICATED UP TO TWO INCHES OF RAIN HAS FALLEN OVER
THIS AREA. IF THUNDERSTORMS CONTINUE TO TRAIN OVER THIS AREA...A
FLASH FLOOD WARNING MAY BE NEEDED.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
UNION...LUMPKIN...FANNIN AND GILMER COUNTIES...INCLUDING AREAS AROUND
MARION...PISGAH...BLACK GAP SHELTER...STOVER CREEK SHELTER...SPRINGER
MOUNTAIN SHELTER...DIAL...MARGRET...HAWK MOUNTAIN SHELTER...CAMP
MERRILL...JONES CREEK...GADDISTOWN...BLOOD MOUNTAIN SHELTER...TURNERS
CORNER...PORTER SPRINGS AND WOODS HOLE SHELTER. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3492 8391 3490 8381 3487 8381 3480 8378
3478 8383 3473 8383 3472 8386 3463 8387
3457 8419 3462 8419 3460 8425 3457 8426
3459 8431 3471 8436 3500 8397
TIME...MOT...LOC 1825Z 267DEG 4KT 3470 8415Special weather statement, Jun 27, 2:58 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT FRI JUN 27 2014
GAZ009-272015-
258 PM EDT FRI JUN 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TOWNS COUNTY UNTIL
415 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALEXANDERS MILL THE THUNDERSTORM WAS NEARLY
STATIONARY. DOPPLER RADAR HAS INDICATED THAT UP TO 2 INCHES OF RAIN
HAS FALLEN. IF STORMS CONTINUE TO TRAIN OVER THIS AREA A FLASH
FLOOD WARNING MAY BE NEEDED.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TOWNS COUNTY...INCLUDING AREAS AROUND GUMLOG...ALEXANDERS MILL...PLUM
ORCHARD GAP SHELTER...BLUE MOUNTAIN SHELTER...TITUS...MACEDONIA...
HIAWASSEE...MOUNTAIN SCENE...BRASSTOWN BALD AND YOUNG HARRIS.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3495 8354 3493 8359 3492 8359 3488 8365
3482 8365 3480 8367 3479 8377 3487 8381
3490 8381 3491 8384 3490 8385 3492 8391
3497 8394 3499 8394 3500 8355
TIME...MOT...LOC 1858Z 279DEG 2KT 3497 8389Special weather statement, Jun 27, 3:09 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT FRI JUN 27 2014
GAZ014-015-272030-
309 PM EDT FRI JUN 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LUMPKIN AND DAWSON
COUNTIES UNTIL 430 PM EDT...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AMICALOLA FALLS STATE PARK...MOVING
SOUTHEAST AT 5 MPH. IF STORMS CONTINUE TO TRAIN OVER THIS AREA A
FLASH FLOOD WARNING MAY BE NEEDED.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
LUMPKIN AND DAWSON COUNTIES...INCLUDING AREAS AROUND FAUSETT LAKE...
AMICALOLA FALLS STATE PARK...JUNO...NIMBLEWILL AND MCKEE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3457 8399 3444 8413 3452 8430 3457 8426
3457 8425 3458 8425
TIME...MOT...LOC 1909Z 294DEG 4KT 3454 8420Special weather statement, Jun 27, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 404 PM EDT FRI JUN 27 2014 GAZ050-051-272030- 404 PM EDT FRI JUN 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS IN TALIAFERRO AND GREENE COUNTIES UNTIL 430 PM EDT... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WOODVILLE...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TALIAFERRO AND GREENE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PENFIELD...WOODVILLE...JACKSONVILLE... UNION POINT...ROBINSON...VEAZEY AND SILOAM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3352 8289 3345 8316 3368 8319 3370 8305 TIME...MOT...LOC 2005Z 344DEG 9KT 3364 8313
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:26 PM EDT | Special Weather Statement | FFC | Union | 79 min |
| Jun 27, 2:58 PM EDT | Special Weather Statement | FFC | Towns | 77 min |
| Jun 27, 3:09 PM EDT | Special Weather Statement | FFC | Lumpkin | 81 min |
| Jun 27, 3:25 PM EDT | Flash Flood Warning | FFC | Dawson, Lumpkin | 6 hr |
| Jun 27, 4:45 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Jun 27, 6:00 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.